Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Constantly sleepy, back pain. Taking zyrtec. History of allergies, sinus problems. Causes for symptoms?

my name is cccc.. i am constantly sleepy and have back pain in the middle of my back i do have allergies and sinus woes can this be what s making me so sleepy i thought it was the zyrtec but i didnt take it last night and i am at work again, sleepy and for the first time in a while i slept last night should i be concerned
Asked On : Fri, 15 Feb 2013
Answers:  1 Views:  39
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Hi there, thanks for the query. You are right, since back pain could also lead to sleepiness during the day. In fact any active pain in the body can inhibit body and brain to fall into deep sleep and so can bring daytime sleepiness. It is good that your pain be managed, and it is important that it managed non-medically or with a medication from NSAID family, like ibuprofen (if you do not have any peptic ulcer disease or kidney problem because ibuprofen could be harmful then). Codeine and the similar drugs are not appropriate in this case, because they suppress the respiration at night and bring more sleepiness during the day. You can also ask your doctor to prescribe a medication other than zyrtec for your allergy (like loratadine) to have less sleepiness. If you use them in the afternoon, it would be better, because antihistamines change architecture of your sleep as well. I wish you the best sleep and health.
Answered: Sat, 16 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor